U.S. doctors online nowAsk doctors free
Paducah, KY
A 23-year-old male asked:

Can overuse of triptan medications induce a seizure?

1 doctor answer1 doctor weighed in
Dr. David Rosenfeld
Pain Management 27 years experience
Serotonin Syndrome: Yes it can. Triptans are all serotonin agonists. Too much serotonin can cause seizures. Be careful mixing triptans with drugs like ultram or ssri antidepressants.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 24, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.